Alert archive / Florida / Dense Smoke Advisories in 2017
Dense Smoke Advisory 2, NWS Miami, FL
NWS Miami, FL issued this dense smoke advisory at Apr 7, 2017, 10:52 AM EDT for Broward County, Miami-Dade County, Florida. It took effect at Apr 7, 2017, 11:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 10:52 AM EDT (14:52 UTC)
- In effect from
- Apr 7, 2017, 11:00 AM EDT
- Expired
- Apr 8, 2017, 10:40 AM EDT
- In force
- 24 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209 WWUS72 KMFL 071452 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 1052 AM EDT Fri Apr 7 2017 FLZ071>074-072300- /O.NEW.KMFL.SM.Y.0002.170407T1500Z-170408T1200Z/ Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Including the cities of Miccosukee Indian Reservation, Coral Springs, Sunrise, Davie, Hollywood, Pembroke Pines, Miramar, Homestead, Miami, Hialeah, and Kendall 1052 AM EDT Fri Apr 7 2017 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... The National Weather Service in Miami has issued a Dense Smoke Advisory, which is in effect until 8 AM EDT Saturday. * VISIBILITY...one quarter mile or less in areas. * IMPACTS...reduced visibilities due to smoke from wildfires may cause poor driving conditions and may also lead to road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Smoke Advisory means widespread fires will create smoke... limiting visibilities. If driving...slow down...use your headlights...and leave plenty of distance ahead of you in case a sudden stop is needed. && $$
3 follow-up statements
817 WWUS72 KMFL 072009 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 409 PM EDT Fri Apr 7 2017 FLZ071>074-081200- /O.CON.KMFL.SM.Y.0002.000000T0000Z-170408T1200Z/ Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Including the cities of Miccosukee Indian Reservation, Coral Springs, Sunrise, Davie, Hollywood, Pembroke Pines, Miramar, Homestead, Miami, Hialeah, and Kendall 409 PM EDT Fri Apr 7 2017 ...DENSE SMOKE ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * VISIBILITY...one quarter mile or less in areas. * IMPACTS...reduced visibilities due to smoke from wildfires may cause poor driving conditions and may also lead to road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Smoke Advisory means widespread fires will create smoke... limiting visibilities. If driving...slow down...use your headlights...and leave plenty of distance ahead of you in case a sudden stop is needed. && $$ BAXTER
914 WWUS72 KMFL 080812 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 412 AM EDT Sat Apr 8 2017 FLZ071>074-081615- /O.EXT.KMFL.SM.Y.0002.000000T0000Z-170408T1800Z/ Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Including the cities of Miccosukee Indian Reservation, Coral Springs, Sunrise, Davie, Hollywood, Pembroke Pines, Miramar, Homestead, Miami, Hialeah, and Kendall 412 AM EDT Sat Apr 8 2017 ...DENSE SMOKE ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * VISIBILITY...one quarter mile or less in areas. * IMPACTS...reduced visibilities due to smoke from wildfires may cause poor driving conditions and may also lead to road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Smoke Advisory means widespread fires will create smoke... limiting visibilities. If driving...slow down...use your headlights...and leave plenty of distance ahead of you in case a sudden stop is needed. && $$
818 WWUS72 KMFL 081440 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 1040 AM EDT Sat Apr 8 2017 FLZ071>074-081545- /O.CAN.KMFL.SM.Y.0002.000000T0000Z-170408T1800Z/ Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- 1040 AM EDT Sat Apr 8 2017 ...DENSE SMOKE ADVISORY IS CANCELLED... The National Weather Service in Miami has cancelled the Dense Smoke Advisory. $$
What forecasters said that day
The local office's own words before this dense smoke advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this dense smoke advisory went out at Apr 7, 7:44 AM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 7, 7:44 AM EDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Miami FL
744 AM EDT Fri Apr 7 2017
.AVIATION...
VFR conditions expected all sites through the forecast period.
Winds will pick up out of the northwest/north-northwest over the
next hour, gusty at KAPF during the day. Brief periods of gusty
conditions are also possible at the east coast terminals today.
&&
.PREV DISCUSSION... /issued 328 AM EDT Fri Apr 7 2017/
DISCUSSION...
The cold front continues to move southeast through the Florida Keys
into the Caribbean Sea during the overnight hours allowing for high
pressure to build across the region. A north to northwest flow will
prevail during the night time hours with a few possible gusts up to
20 mph across the forecast area. As a result, drier air with CAA is
entering South FL through the night keeping dry and cooler air over
the area. Temperatures this morning will lowered into the mid/low
50s interior and west coast metro while remaining in the low 60s
along the east coast metro. Winds become more northerly during the
day continuing to push drier air into S FL with some gusty winds
in the afternoon. This will keep temperatures during the day in
the mid to upper 70s across the peninsula. Friday night will feel
much cooler with the low temperatures ranging from mid/upper 40s
west and low 50s along the east coast. Winds tonight will also be
5 to 10 mph over the interior areas to 10 to 15 mph over the metro
areas. This will allow for the wind chill readings to fall down
to lower to upper 40s over most of South Florida late tonight,
except for the metro areas of Miami-Dade and Broward Counties
where the wind chill readings will be in the upper 40s well inland
to the mid 50s near the coastal areas.
As high pressure remains in control this weekend, the weather
pattern will not change much keeping drier air in place and stable
conditions through next week. Highs each day this weekend will also
be in the mid to upper 70s, except around 80 over the western
interior areas Sunday.
EXTENDED FORECAST... High pressure will then move slowly east into
the Western Atlantic waters next week keeping the dry weather in
place. This will allow for the winds to become more easterly and
increase speeds to breezy conditions for most of next week.
Therefore, the threat of rip currents will also be on an increase
for the east coast beaches of South Florida for next week. Low level
moisture will begin to increase by the end of the week which could
enhance a few isolated showers mainly along the east coast metro
areas.
MARINE...
The winds will continue to increase and become northerly around
20 knots behind the passage of the cold front over most of South
Florida waters, except for Lake Okeechobee and Biscayne Bay waters
where the speeds will be 15 to 20 knots, with Small Craft Exercise
Caution. The winds will remain northerly as the speeds slowly
decrease to 10 to 15 knots tonight. The winds will then slowly
swing to an easterly direction by late this weekend with speeds
decreasing to around 10 knots as high pressure gradually shifts
east.
The seas will build to around 6 to 8 feet in the Atlantic waters
tonight, before decreasing to less than 6 feet by Saturday
morning. The offshore Gulf waters will see seas up to 8 feet
tonight before decreasing to less than 6 feet by Friday night.
A SCA is in effect for the Atlantic waters through Friday night
with an SCA for the Gulf waters through early this morning. The
Lake Okeechobee and Biscayne Bay waters will have SCEC today.
FIRE WEATHER... The relative humidity today will get down into
the lower to mid 20s over most of South Florida, except for the
east coastal areas where they will get down to around 30. The 20
foot wind speeds will also be 15 mph over most of South Florida.
Therefore, the Fire Weather Watch along the coast has been
upgraded to a Red Flag Warning in addition to the rest of South
Florida.
A Red Flag Warning has also been put up for the western section of
South Florida on Saturday, due to the relative humidities being
below 35 percent for 4 hours or more. If the trend continues, the
fire weather watch will be upgraded to a warning in the next
package.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 77 53 76 59 / 0 0 0 0
Fort Lauderdale 78 58 77 63 / 0 0 0 10
Miami 78 56 77 62 / 0 0 0 10
Naples 72 52 73 52 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 8 PM EDT this evening for FLZ067-068-
071>075-168-172>174.
Red Flag Warning until 8 PM EDT Saturday for FLZ063-066-069-070.
AM...Small Craft Advisory until 8 AM EDT Saturday for AMZ650-651-670-
671.
GM...Small Craft Advisory until 11 AM EDT this morning for GMZ656-657-
676.
&&
DISCUSSION...67/MT
MARINE...67/MT
AVIATION...22/KS
FIRE WEATHER...67/MTHazardous weather outlook, Apr 7, 3:58 AM EDT, 6 hours 54 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 358 AM EDT Fri Apr 7 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 072100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 358 AM EDT Fri Apr 7 2017 ...Small Craft Advisory Atlantic and Gulf Waters... ...Red Flag Warning for All of South Florida... ...Moderate Risk of Rip Currents Gulf Coast Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip Currents: There is a moderate risk of rip currents along Gulf coast beaches today. Wind: Northwest wind of 20 to 25 knots will be hazardous to mariners on Gulf and Atlantic waters. A Small Craft Advisory is in effect. Waves: Seas will continue to build over both the Gulf and open Atlantic today leading to rough seas and hazardous boating conditions. Fire: A Red Flag Warning is in effect for all of South Florida today due to low humidities and gusty winds. Temperatures: Tonight temperatures will drop into the low 40s in Glades County. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Gusty northwest wind will continue to lead to hazardous marine conditions for portions of South Florida waters through early Saturday. Cooler and much drier weather brings an enhanced fire hazard for South Florida. A Red Flag Warning is in effect for Collier, Hendry, and Glades counties through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Kelly
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:08 PM EDT | Small Craft Advisory | MFL | 13 hr |
Nearby
Dense Smoke Advisories in Florida, 2017Every dense smoke advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.